Skip to Main content Skip to Navigation
New interface
Journal articles

The multi-dimensional refinement indicators algorithm for optimal parameterization

Abstract : The estimation of distributed parameters in partial differential equations (PDE) from measures of the solution of the PDE may lead to under-determination problems. The choice of a parameterization is a usual way of adding a-priori information by reducing the number of unknowns according to the physics of the problem. The refinement indicators algorithm provides a fruitful adaptive parameterization technique that parsimoniously opens the degrees of freedom in an iterative way. We present a new general form of the refinement indicators algorithm that is applicable to the estimation of multi-dimensional parameters in any PDE. In the linear case, we state the relationship between the refinement indicator and the decrease of the usual least-squares data misfit objective function. We give numerical results in the simple case of the identity model, and this application reveals the refinement indicators algorithm as an image segmentation technique.
Document type :
Journal articles
Complete list of metadata

Cited literature [17 references]  Display  Hide  Download
Contributor : Francois Clement Connect in order to contact the contributor
Submitted on : Wednesday, January 16, 2008 - 1:39:56 PM
Last modification on : Friday, February 4, 2022 - 3:09:59 AM
Long-term archiving on: : Friday, November 25, 2016 - 8:40:28 PM


Files produced by the author(s)




Hend Ben Ameur, François Clément, Pierre Weis, Guy Chavent. The multi-dimensional refinement indicators algorithm for optimal parameterization. Journal of Inverse and Ill-posed Problems, 2008, 16 (2), pp.107-126. ⟨10.1515/JIIP.2008.008⟩. ⟨inria-00079668v6⟩



Record views


Files downloads